American Journal of Applied Mathematics and Statistics
ISSN (Print): 2328-7306 ISSN (Online): 2328-7292 Website: http://www.sciepub.com/journal/ajams Editor-in-chief: Mohamed Seddeek
Open Access
Journal Browser
Go
American Journal of Applied Mathematics and Statistics. 2019, 7(6), 205-223
DOI: 10.12691/ajams-7-6-3
Open AccessArticle

Solution of a System of HIV Model Equations by the Variational Iteration Method

Tormitim Terdoo Timothy1, Aboiyar Terhemen1, Kimbir Anande Richard1 and Emmanuel Olumuyiwa Onifade2,

1Department of Mathematics/Statistics/Computer Science, University Of Agriculture, PMB 2373 Makurdi, Benue State, Nigeria

2Department of Microbiology, University of Agriculture, PMB 2373 Makurdi, Benue State, Nigeria

Pub. Date: November 28, 2019

Cite this paper:
Tormitim Terdoo Timothy, Aboiyar Terhemen, Kimbir Anande Richard and Emmanuel Olumuyiwa Onifade. Solution of a System of HIV Model Equations by the Variational Iteration Method. American Journal of Applied Mathematics and Statistics. 2019; 7(6):205-223. doi: 10.12691/ajams-7-6-3

Abstract

Mathematical modeling of many biological systems leads to ordinary differential equations (ODEs), which are often too complicated to solve exactly. Acquire Immune Deficiency Syndrome (AIDS) is one of the greatest health challenges of this millennium and it is caused by a virus called Human Immunodeficiency Virus (HIV). This work is a nonlinear mathematical model of HIV/AIDS dynamics considering Counseling and Anti-Retroviral Therapy (ART) which was developed in the form of differential equation. Three sub-models of the general model considered were the sub-model without ART, the sub-model with only infected males receiving ART and the sub-model with only infected females receiving ART. The general model and the sub-models with various parameter values are solved using the Variational Iteration Method (VIM), which is a semi analytical method. The VIM is used to obtain solutions of both nonlinear and linear functional equations without discretizing the equations or approximating the operators. The solution when it exists is found in a rapidly converging series form. The VIM provided continuous solutions to the model which can be used for further analysis like differentiation and integration and can be used to compute prevalence rates. Solutions of the model, presented in graphical form and the results revealed that VIM is an alternative method for the fourth-order Runge Kutta method. It was also observed that for effective counseling and ART to lead eradication, it necessary that the same proportion of males and females should be involved in ART. The existence of the disease free equilibrium state of the general model is investigated and shown to be locally and asymptotically stable (LAS).

Keywords:
virus susceptible infective counseling variation eradication

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

Figures

Figure of 7

References:

[1]  Mirzaei, S.M. (2011). Homotopy Perturbation Method and Variational Iteration Method for Volterra Integral Equations. Journal Application of Mathematics and Bioinformatics. 1(1): 105-113.
 
[2]  He, J.H. (1999). Variational iteration Method ┬ĘC A kind of nonlinear analytical techniques; Some example. International Journal of Nonlinear Mechanics. 34: 699-708.
 
[3]  Kimbir, A.R., and Oduwole, H.K. (2008). A mathematical model of HIV/AIDS Transmission Dynamics considering Counseling and ART. Journal of Modern Mathematics and Statistics. 2(5): 166-1669.
 
[4]  Kimbir, A.R., Udoo, M.J.I. and Aboiyar, T. (2012) A two-sex model for HIV/AIDS considering counseling and Antiretroviral Therapy (ART). Journal of Mathematics and Computer Science. 2(6): 1671-1684.
 
[5]  Soltani, L.A. and Shizadi, A. (2010). A new modification of the variational iteration method. Computer and Mathematics with Application. 59: 2528-2535.
 
[6]  Hemeda, A.A. (2009). Variational iteration method for solving nonlinear partial differential equations. Chaos, Solitons and Fractals. 39: 1297-1303.
 
[7]  Saadatmandi, A. and Dehghan, M. (2009). Variational iteration method for solving a generalized pantograph equation. Computer andMathematics with Applications. 58: 2190-2196.
 
[8]  Goh, S.M.; Noorani, M.S.M and Hashim, I. (2010). Introducing variational iteration method to a biochemical reaction model. Nonlinear Analysis: Real World Applications. 11: 2264-2272.
 
[9]  Fernandez, F.M. (2008). On the application of the variational iteration method to a prey-predator model with variable coefficients. Applied and mathematics and computation. 215(1): 168-174.
 
[10]  Aminikhah, H. (2012). Solution of wave equation in radial form by variational iteration method. International Scholarly Research Network (ISRN) Computer Mathematics Article ID138718: 3pp.
 
[11]  Liu, H. (2012). Application of the variational iteration method to strongly nonlinear q-difference equations. Journalof Applied Mathematics. Article ID 704138. 12 pp.
 
[12]  Hammouch, Z. and Mekkaoni, T. (2012). A Laplace variational iteration method for solving the homogeneous simoluchowski coagulation equation. Applied Mathematics Sciences. 6(18): 879-886.
 
[13]  Noor, M.A. and Mahyud-Din, S.T. (2008). Variational Iteration Method for Solving Initial and Boundary Value Problems of Bratu-Type. Application of Mathematics. 3: 89-99.
 
[14]  Jassim, A.M. (2012). A modified variational iteration method for Schrodinger and Laplace Problems. International Journal of contemporary Mathematical Science. 7(13):615-624.
 
[15]  Capasso, V. (2008). Mathematical structures of experience systems. Springer, Italy.
 
[16]  Benyah, F. (2007). Epidemiological Modelling and Analysis, A paper presented at 13thEdward A. Bouchet/Abdus Salam workshop, University of Ghana, Legon, Accra, 9-13 July, 2007.
 
[17]  Naresh, R. and Tripathi, A. (2005). Modelling and Analysis of HIV-TB Co-infection in a variable size population. Mathematical modeling and analysis10(3): 275-286.
 
[18]  Naresh, R. and Tripathi, A., Sharma, D. (2011). A Nonlinear HIV/AIDS Model with Contact Tracing. Application of Mathematics and Computer. 217(23): 9575-9591.
 
[19]  de Arazoza, H. and Lounes, R. (2002). A Nonlinear Model for a Sexually Transmitted Disease with Contact Tracing. Israeli Medical Association Journal (IMAJ) of Mathematics Application of Medical Biology. 19(3): 221-234.
 
[20]  Hsieh, H.Y. (2003). A two sex model for treatment of AIDS and behaviour change in a population of varying size. Israeli Medical Association Journal (IMAJ) of Mathematics Application of Biomedicals 13:151-173.
 
[21]  Bryan, P. R. and Martin, A. Y. (2008). Linear functional Analysis. 2nd edition, Springer.